Alert archive / Virginia / Flash Flood Warnings in 2023
Flash Flood Warning 13, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jun 25, 2023, 5:23 PM EDT for 4 counties in Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2023, 5:23 PM EDT (21:23 UTC)
- Expired
- Jun 25, 2023, 8:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties City of Chesapeake, VA, City of Norfolk, VA, City of Portsmouth, VA, City of Virginia Beach, VA
The radar
The Norfolk radar (KAKQ), 57 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:19 PM EDT | FLASH FLOOD | 3 Ne South Norfolk, VA | Tatemstown Rd. under water. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
648
WGUS51 KAKQ 252123
FFWAKQ
VAC550-710-740-810-260030-
/O.NEW.KAKQ.FF.W.0013.230625T2123Z-230626T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
523 PM EDT Sun Jun 25 2023
The National Weather Service in Wakefield has issued a
* Flash Flood Warning for...
The Northern City of Chesapeake in southeastern Virginia...
The City of Norfolk in southeastern Virginia...
The City of Portsmouth in southeastern Virginia...
The Northwestern City of Virginia Beach in southeastern Virginia...
* Until 830 PM EDT.
* At 523 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. The expected rainfall rate is 2 to 3 inches in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Virginia Beach, Downtown Portsmouth, Downtown Norfolk, Norfolk
State University, Old Dominion University, Regent University,
Virginia Wesleyan University, Churchland, Kempsville, Norfolk,
Chesapeake, Portsmouth, Suffolk, Ghent, Cradock, Norview, Western
Branch, Bowers Hill, South Norfolk and Portlock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3687 7641 3688 7641 3689 7640 3690 7641
3690 7642 3690 7643 3691 7643 3691 7642
3692 7641 3692 7640 3695 7634 3684 7612
3674 7615 3678 7642 3681 7646 3682 7646
3683 7645
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
Zimmerman2 follow-up statements
016
WGUS71 KAKQ 252230
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
630 PM EDT Sun Jun 25 2023
VAC550-710-740-810-260030-
/O.CON.KAKQ.FF.W.0013.000000T0000Z-230626T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
City of Chesapeake VA-City of Norfolk VA-City of Portsmouth VA-City
of Virginia Beach VA-
630 PM EDT Sun Jun 25 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT THIS
EVENING FOR THE NORTHERN CITY OF CHESAPEAKE, THE CITY OF NORFOLK,
THE CITY OF PORTSMOUTH AND THE NORTHWESTERN CITY OF VIRGINIA BEACH...
At 630 PM EDT, Doppler radar indicated that thunderstorms have
produced heavy rain across the warned area. Between 1.5 and 2.5
inches of rain have fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Virginia Beach, Downtown Portsmouth, Downtown Norfolk, Norfolk
State University, Old Dominion University, Regent University,
Virginia Wesleyan University, Churchland, Kempsville, Norfolk,
Chesapeake, Portsmouth, Suffolk, Ghent, Cradock, Norview, Western
Branch, Bowers Hill, South Norfolk and Portlock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3687 7641 3688 7641 3689 7640 3690 7641
3690 7642 3690 7643 3691 7643 3691 7642
3692 7641 3692 7640 3695 7634 3684 7612
3674 7615 3678 7642 3681 7646 3682 7646
3683 7645
FLASH FLOOD...RADAR INDICATED
$$
Zimmerman349
WGUS71 KAKQ 260025
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
825 PM EDT Sun Jun 25 2023
VAC550-710-740-810-260035-
/O.EXP.KAKQ.FF.W.0013.000000T0000Z-230626T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
City of Chesapeake VA-City of Norfolk VA-City of Portsmouth VA-City
of Virginia Beach VA-
825 PM EDT Sun Jun 25 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 830 PM EDT THIS EVENING FOR
THE NORTHERN CITY OF CHESAPEAKE, THE CITY OF NORFOLK, THE CITY OF
PORTSMOUTH AND THE NORTHWESTERN CITY OF VIRGINIA BEACH...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3687 7641 3688 7641 3689 7640 3690 7641
3690 7642 3690 7643 3691 7643 3691 7642
3692 7641 3692 7640 3695 7634 3684 7612
3674 7615 3678 7642 3681 7646 3682 7646
3683 7645
$$
ZimmermanWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:27 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 25, 3:27 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 327 PM EDT Sun Jun 25 2023 .SYNOPSIS... Upper-level low pressure continues to slowly weaken this evening and finally moves off the coast tonight. Isolated to widely scattered showers and thunderstorms this afternoon will diminish early this evening through the overnight. A cold front will bring the threat of widespread thunderstorms with potential for strong to severe storms late Monday into Monday night. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... As of 240 PM EDT Sunday... Latest analysis reveals weakening upper low pushing offshore of the northeast/New England coast at midday. To the west, an upper low was in place NW of the Chicago area, and will continue toward the western Great Lakes through tonight. At the surface, low pressure continues to slide offshore of the northeast coast, with a surface trough in place along the immediate coast. Isolated to widely scattered showers and thunderstorms have developed as expected this afternoon focused mainly along the coastal/pre-frontal trough. PoPs are 30-40%, highest over Hampton Roads and south to the Albemarle Sound with additional interaction from afternoon seabreezes. Otherwise, remaining moderately humid and seasonably warm with highs in the mid 80s to near 90F. Considering weak shear, expect any showers and storms that develop during the late afternoon and evening should dissipate with loss of heating this evening. However, there may be a few showers that survive from upstream convection ahead of the cold front that push into the area overnight. Would expect that most stay dry overnight, with a muggy, warm night expected. Lows mainly in the upper 60s to low 70s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/... As of 240 PM EDT Sunday... Forecast confidence continues to increase with respect to potential for showers and thunderstorms moving across the area tomorrow afternoon and evening. Previously referenced upper low over the upper midwest will be digging southeast into the Mid-Atlantic on Monday, eventually becoming neg tilted over the Ohio Valley late tonight. Models continue to show a rapidly destabilizing atmosphere across the area tomorrow late morning into the afternoon. Temperatures will quickly climb well into the 80s, with a few readings around 90 possible. These readings, in tandem with dew points in the lower 70s will bring heat indices in the 90s to around 100 degrees. This is normally not very notable in late June across the lower Mid- Atlantic, but given the cool summer we've had to date, it is at least worth mentioning. However, of more pressing importance is that the building heat and humidity will also bring about increasingly unstable conditions tomorrow afternoon. We are becoming increasingly wary of an EML plume, forecast to lift NE across the area tomorrow afternoon. Steepening lapse rates will be in the 6.5 - 7.5 deg C/Km range tomorrow afternoon, and with increasing Td values, MLCAPE upwards of 2000-3000 J/KG are also expected. SPC has increased the severe storm threat to an Enhanced Risk over the entire area. Risks include (1) large hail due to steepening mid- level lapse rates, adequate deep layered shear, and plentiful instability in the hail-growth zone, (2) damaging winds due to dry air aloft and steep low-level lapse rates that may aid in accelerating downdrafts (DCAPE 1000-1500 J/kg) and (3) frequent to continuous lightning with W-SW winds aloft and -10 to -30 deg C CAPE values ~1000-1500 J/kg across the region. Kinematics favor a more discrete storm mode initially tomorrow afternoon, with a more cold pool dominant/linear storm mode after 00z/Tue (8pm). SPC has outlined areas along and west of the I-95 corridor for a greater threat of large hail (diameter ~2 inches). The large hail threat coincides with the more discrete supercell potential in the afternoon and early evening. As the line becomes more linear and cold pool dominant, expect strong winds become the more widespread threat into the balance of the event Mon from I-95 to the coast. Most likely timing remains from mid to late Mon afternoon after 2 PM into late Monday evening. Since the airmass will be relatively moist with PWAT values at 1.50-2.00". While steering flow will keep storms moving, recent rains will make for areas with a very low tolerance for repeated heavy rains, mainly the urban and typically poor drainage areas. WPC continues to show a Slight Risk of excessive rainfall and flash flooding. Some isolated location may receive up to 3" of rainfall with rain rates at 1-2 inches per hour. In terms of mitigating factors that could prevent strong to severe storms from transpiring, we will need to monitor upstream mesoscale convection system (MCS) activity over the OH River Valley. While we could see a few showers that cross the area late tonight into monday morning, there is limited potential that clouds could hang around longer to delay destabilitation. Secondarily, while the EML could substantially enhance updraft strength it could also present a capping inversion that could briefly delay convective onset. Nevertheless, well-performing machine learning pages from both CSU and NCAR neural network, as well as HREF/SPC probs continue to hold steady or even ratchet parameters (probs of SVR winds/strong vertical velocities) upward slightly...and each point toward an impactful event for our region. Highs warm in the low 90s (maybe mid 90s in central VA urban corridors) before any afternoon convection. Convection should drop off after 10pm inland, by 2am east, with clearing thereafter. Lows Mon night will remain mild in the upper 60s-low 70s. The trough will remain over the region on Tuesday, with a broad area of low pressure extending south into the area. Expect additional convection fires Tuesday afternoon, likely focused along the frontal boundary. No severe storms are expected at this time, with slow- moving heavy rainers most favored with PWs remaining AOA 1.5 to 1.75 (125% or so of normal). High temperatures on Tuesday will be in the middle to upper 80s. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... As of 235 PM EDT Sunday... Another slow moving upper-level trough is forecast to remain over the Mid- Atlantic for the second half of the week ahead. The strong ridge over the southern Plains and northern Mexico will try to expand NE as the stationary trough weakens, but looks to stay SW of the area. However, this will result in an NW upper-level flow over the region and will provide adequate instability for renewed afternoon convection each day in the period. Confidence regarding coverage of precip remains difficult at best at this time range. Latest GEFS shows best chances Fri/Sat as the ridge builds closer the region, but expect this will likely change as we get closer. Afternoon high temperatures will steadily climb each day from the mid 80s to lower 90s. Lows will be 60s and 70s. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... As of 245 PM EDT Sunday... VFR with SCT afternoon CU field over area terminals to begin the 18z TAF period. S-SW winds 5-10kt (becoming NE at ORF later in the aftn with the sea-breeze). Iso-Sct aftn showers/tstms could produce brief flight restrictions in heavy rain. Otherwise, predominate VFR conditions tonight through early Mon afternoon. Outlook: Widespread showers and storms return to the region Monday afternoon and evening ahead of a cold front. Strong to severe tstms possible after 18z Mon through 00-04z/Tue with damaging wind gusts and large hail possible. Unsettled conditions continue on Tue/Wed, as an upper trough lingers over the area, with a chc of primarily aftn/evening showers/tstms. Drier conditions return by Thursday as the trough pushes offshore. && .MARINE... As of 325 PM EDT Sunday... Sea breezes are dominating this afternoon with onshore flow near the coast. Over the coastal waters the winds are gradually turning southerly in response to the weak lee trough developing inland. Expect southerly winds across the entire coastal waters and bay/rivers this evening, then gradually increase late tonight into Monday as the cold front currently over the Ohio Valley approaches. Winds increase Monday and it still looks like there is the potential for a period of low-end SCAs from Mon aftn-Mon night (due to SSW winds of 10-20 kt with gusts to 25 kt) as low pressure tracks well to our north and the cold front slowly approaches from the west. Will not issue any SCA headlines with the overnight package as it is a low-end 3rd/4th period (potential) event. In addition, widespread tstms are expected late Monday aftn into late Monday evening. These storms may consolidate into a line as they approach/track across the waters. The most likely timing for strong to severe storms over the waters is from 21-04z/5 PM-midnight. SMWs will be needed and gusts in excess of 50 kt are possible. Seas build to 3-4 ft S/4-5 ft N by late Monday, and are expected to remain in that range through Tuesday. Waves on the Bay will build to 2-3 ft during this time. Winds diminish to 10-15 kt on Tue. Sub-SCA conditions are expected from Wed-Fri as that weak cold front finally crosses the waters. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MAM NEAR TERM...MAM SHORT TERM...CP/MAM LONG TERM...CP/MAM AVIATION...AJZ/CP MARINE...ERI/MRD
Hazardous weather outlook, Jun 25, 4:09 PM EDT, 1 hour 14 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Wakefield VA 409 PM EDT Sun Jun 25 2023 MDZ021>024-NCZ012>017-030>032-102-VAZ084-086-089-090-092-093-095>098- 523>525-262015- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Eastern Currituck-Gloucester-Mathews-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- York-Newport News-Hampton/Poquoson- 409 PM EDT Sun Jun 25 2023 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is an enhanced risk for severe thunderstorms on Monday...mainly during the late afternoon and evening hours. Numerous severe thunderstorms are possible. The main threats will be damaging winds...large hail...and frequent lightning. Locally heavy rainfall could also lead to instances of flash flooding, especially in urban or poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed on Monday evening. MDZ025-VAZ099-100-262015- Maryland Beaches-Accomack-Northampton- 409 PM EDT Sun Jun 25 2023 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is an enhanced risk for severe thunderstorms on Monday...mainly during the late afternoon and evening hours. Numerous severe thunderstorms are possible. The main threats will be damaging winds...large hail...and frequent lightning. Locally heavy rainfall could also lead to instances of flash flooding, especially in urban or poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed Monday evening. VAZ048-060>062-064>069-075>083-085-087-088-509>522-262015- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Middlesex-Greensville-Sussex-Western Louisa- Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 409 PM EDT Sun Jun 25 2023 This Hazardous Weather Outlook is for central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is an enhanced risk for severe weather Monday. Numerous severe thunderstorms are possible after 2 pm Monday afternoon, with the threat for strong to severe storms continuing into Monday evening. Large hail and damaging wind gusts are the main threats. An isolated tornado cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed on Monday. 05
In the hours before
Special weather statement, Jun 25, 3:34 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Wakefield VA
334 PM EDT Sun Jun 25 2023
VAZ081>083-089-090-252000-
Charles City VA-New Kent VA-Prince George VA-Surry VA-James City VA-
334 PM EDT Sun Jun 25 2023
...A strong thunderstorm will impact portions of Charles City,
northeastern Prince George, central New Kent, northwestern James City
and north central Surry Counties through 400 PM EDT...
At 334 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ruthville, or near Charles City, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibilty and minor flooding
possible.
This strong thunderstorm will be near...
Holdcroft and Rustic around 400 PM EDT.
Other locations impacted by this storm include Colonial Downs,
Chickahominy Shore, Sandybottom, Diascund, Mountcastle, Mount Airy,
Brandon, New Hope, Roaches Corner and Kings Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3754 7688 3752 7687 3752 7686 3753 7685
3754 7683 3721 7687 3724 7698 3724 7699
3727 7714 3742 7715 3754 7697 3754 7695
3755 7694 3756 7690 3755 7689 3756 7688
3757 7686
TIME...MOT...LOC 1934Z 272DEG 9KT 3736 7702
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ZimmermanSpecial weather statement, Jun 25, 4:02 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Wakefield VA
402 PM EDT Sun Jun 25 2023
VAZ083-085-518-520-252030-
New Kent VA-Middlesex VA-Eastern King William VA-
Eastern King and Queen VA-
402 PM EDT Sun Jun 25 2023
...A strong thunderstorm will impact portions of west central
Middlesex, southeastern King and Queen, northeastern New Kent and
southeastern King William Counties through 430 PM EDT...
At 402 PM EDT, Doppler radar was tracking a strong thunderstorm over
Little Plymouth, or near West Point, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibilty and minor flooding
possible.
This strong thunderstorm will be near...
Shacklefords around 420 PM EDT.
Church View around 430 PM EDT.
Other locations impacted by this storm include Mattaponi, Eltham,
Warner, Mascot, Velma, Romancoke, Plum Point, Gressit and Clancie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3760 7664 3760 7665 3754 7666 3753 7667
3750 7665 3748 7665 3746 7666 3749 7681
3752 7686 3765 7686 3769 7664
TIME...MOT...LOC 2002Z 272DEG 9KT 3760 7678
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ZimmermanSpecial weather statement, Jun 25, 4:04 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
404 PM EDT Sun Jun 25 2023
NCZ014>016-VAZ096-097-252030-
Pasquotank NC-Camden NC-Gates NC-Suffolk VA-Chesapeake VA-
404 PM EDT Sun Jun 25 2023
...A strong thunderstorm will impact portions of northwestern Camden,
northwestern Pasquotank, and northeastern Gates Counties, the
southwestern City of Chesapeake and the southeastern City of Suffolk
through 430 PM EDT...
At 404 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sunbury, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibilty and minor flooding
possible. Frequent cloud to ground lightning strikes.
This strong thunderstorm will be near...
Corapeake around 420 PM EDT.
Other locations impacted by this storm include Horseshoe, Lynchs
Corner, Savage, Acorn Hill, Nurney, Hazelton and Saunders.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3641 7668 3663 7673 3672 7646 3641 7637
TIME...MOT...LOC 2004Z 248DEG 14KT 3648 7663
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WraySpecial weather statement, Jun 25, 4:06 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Wakefield VA
406 PM EDT Sun Jun 25 2023
VAZ089-093-252030-
Isle of Wight VA-Surry VA-
406 PM EDT Sun Jun 25 2023
...A strong thunderstorm will impact portions of central Isle of
Wight and southeastern Surry Counties through 430 PM EDT...
At 405 PM EDT, Doppler radar was tracking a strong thunderstorm near
Isle Of Wight, or 9 miles west of Smithfield, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibilty and minor flooding
possible.
This strong thunderstorm will be near...
Isle Of Wight around 420 PM EDT.
Smithfield around 425 PM EDT.
Other locations impacted by this storm include Pons, Longview, Benns
Church, Wills Corner, Bethel Church, Delk Crossroads, Lawson, Central
Hill, Whitley and Comet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3687 7683 3688 7682 3688 7683 3691 7683
3693 7684 3705 7684 3709 7657 3708 7656
3688 7658 3683 7664
TIME...MOT...LOC 2005Z 271DEG 16KT 3697 7679
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ZimmermanSpecial weather statement, Jun 25, 4:29 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Wakefield VA
429 PM EDT Sun Jun 25 2023
VAZ093-096-524-525-252100-
Isle of Wight VA-Hampton/Poquoson VA-Newport News VA-Suffolk VA-
429 PM EDT Sun Jun 25 2023
...A strong thunderstorm will impact portions of northeastern Isle of
Wight , the northeastern City of Suffolk, the City of Hampton and the
southern City of Newport News through 500 PM EDT...
At 428 PM EDT, Doppler radar was tracking a strong thunderstorm near
Crittenden, or near Smithfield, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibilty and minor flooding
possible.
This strong thunderstorm will be near...
Crittenden and Driver around 440 PM EDT.
Other locations impacted by this storm include Carrollton, Longview,
Benns Church, Huntersville, Wills Corner, Bethel Church, Hilton
Village, Chuckatuck, Lawson and Hobson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3687 7671 3704 7674 3705 7672 3709 7643
3709 7641 3710 7638 3692 7637 3692 7639
3690 7639 3690 7641 3688 7641 3684 7644
3681 7646
TIME...MOT...LOC 2028Z 273DEG 20KT 3690 7658
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ZimmermanSpecial weather statement, Jun 25, 4:49 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Wakefield VA
449 PM EDT Sun Jun 25 2023
VAZ095-097-098-252115-
Norfolk/Portsmouth VA-Chesapeake VA-Virginia Beach VA-
449 PM EDT Sun Jun 25 2023
...Strong thunderstorms will impact portions of , the City of
Norfolk, the central City of Chesapeake, the City of Portsmouth and
the City of Virginia Beach through 515 PM EDT...
At 449 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Princess Anne to Bowers Hill. Movement was
northeast at 20 mph.
HAZARD...Winds in excess of 30 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibilty and minor flooding
possible. Frequent cloud to ground lightning strikes.
Strong thunderstorms will be near...
Regent University and Princess Anne around 455 PM EDT.
Kempsville around 500 PM EDT.
Churchland around 505 PM EDT.
Downtown Portsmouth around 510 PM EDT.
Virginia Beach, Old Dominion University, Downtown Norfolk, Norfolk
State University, Ocean View, Portsmouth, Ghent, Norfolk NAS and
Norview around 515 PM EDT.
Other locations impacted by these storms include South Norfolk, Rudee
Heights, Portlock, Mount Pleasant, Princess Anne Plaza, Herberts
Corner, Oceana NAS, Macons Corner, Pungo and Greenbrier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3667 7605 3672 7647 3680 7646 3683 7645
3698 7632 3695 7610 3695 7595 3693 7594
3690 7594 3680 7592
TIME...MOT...LOC 2049Z 209DEG 19KT 3673 7609 3678 7644
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WrayThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:09 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 36 min |
| Jun 24, 9:14 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Jun 24, 9:52 PM EDT | Special Marine Warning | AKQ | 53 min | |
| Jun 24, 10:00 PM EDT | Special Marine Warning | AKQ | 60 min | |
| Jun 24, 10:40 PM EDT | Special Marine Warning | AKQ | 50 min | |
| Jun 25, 3:34 PM EDT | Special Weather Statement | AKQ | Charles City, New Kent | 26 min |
| Jun 25, 4:02 PM EDT | Special Weather Statement | AKQ | Middlesex | 28 min |
| Jun 25, 4:04 PM EDT | Special Weather Statement | AKQ | City of Suffolk | 26 min |
| Jun 25, 4:06 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 24 min |
| Jun 25, 4:29 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Newport News | 31 min |
| Jun 25, 4:38 PM EDT | Special Marine Warning | AKQ | 52 min | |
| Jun 25, 4:49 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth, City of Virginia Beach | 26 min |
| Jun 25, 5:10 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 33 min |
| Jun 25, 5:28 PM EDT | Special Marine Warning | AKQ | 62 min | |
| Jun 25, 5:33 PM EDT | Flash Flood Warning | AKQ | City of Norfolk, City of Virginia Beach | 3 hr |
| Jun 25, 5:36 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Jun 25, 6:03 PM EDT | Special Marine Warning | AKQ | 42 min |
Nearby
Flash Flood Warnings in Virginia, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.